Doctor insights on:
Prednisone And Depression
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
Yes, among others: You need to talk openly w/ the Dr who prescribed to fully understand why they'd do such a risky thing. It may be the lesser of evils - but it's rarely done. If you don't get help, find another Dr ASAP - Also do NOT just stop! It MUST be tapered. Your body needs to readjust or it can fail!! Best wishes - it's important to do it right! ...Read more
How do they reverse depression induced by prednisone? I am afraid to take the prednisone 20mg daily due to chance of a depressive state.
Antidepressants: If you had an steroid induced depression in the past, you may have same reactio once reexposed to prednisone. Best is to prevent it. Start taking the antidepressant that has worked for you in the pas, days prior to start taking the prednisone and keep taking it, as long and beyond the timr you are on prednisone . ...Read more
Took 20mg of prednisone for five days. I have bipolar and it threw me into a deep depression. How long will effects last before it is out of system?
As long as weeks: Unless you abruptly stop it and/or utilize appropriate medications to alleviate the depression - antipsychotics, mood stabilizers, or even brief trial of an antidepressant. Even then it may be prolonged. If you were not aware of it you may want to try any other available option in treatment in the future knowing you have this susceptibility. Also, inform your md of your reaction and diagnosis. ...Read more
Can a low dose (5mg) of prednisone (prescribed to reduce mild adrenal hyperplasia to improve female fertility) aggravate my depression?
Yes it can: Yes, Prednisone can aggravate depression. Please discuss this with your physicians. Dose adjustments may be needed in your prednisone, your antidepressants, or both. If feeling depressed but not yet being treated for depression, an evaluation could help discern what's going on. Effective treatment could be provided. ...Read moreSee 2 more doctor answers
Is 40 MG of prednisone a day common for polymyalgia rheumatica. I'm also on antidepressant medication for major depression. I've been crying alot.
High dosage!: If you trust the Dr. discuss reasons and learn prognosis. If not - seek 2nd opinion! Read this link: http://www.mayoclinic.org/diseases-conditions/polymyalgia-rheumatica/basics/treatment/con-20023162 Work w/ therapist to improve mgmt of depression or again, find a more helpful one. These are hard to deal with - you want the best pros for you! ...Read more
Taking prednisone, flovent, and nasonex: too much steroids? This caused depression? Or likely due to singulair? Dr. Prescribe lexapro. Good idea?
A lot of med: It is not the Flovent or Nasonex but the oral Prednisone which is of concern. Prednisone usually makes people feel good but may induce depression in a few. Singulair rarely causes mental issues. It appears that you may have steroid-resistant asthma and i think it is time for you to consult an allergist. A drug reaction is best treated by stopping the drug and not with another drug. ...Read more
Taken prednisone for 2 days (20 mg) and it has made me angry and depressed and awful. I'm not taking it anymore but when will it be out of my system?
36 hours after last : The time it takes your body to reach plasma blood levels is 2-4 hours. The time it takes your body to excrete the medication in your urine after the last dose can take anywhere from 24-36 hours. It is the best anti-inflammatory we have. Let your doctor know that you stopped it and can't tolerate it. It can affect your mood, but there may be a reason your doctor gave it to you. ...Read more
I took prednisone for 3 days following an allergic reaction. Is it possible to feel depressed after going off the meds? I also take lithium for mood.
Include being down or sad most of the time, loss of interest/pleasure in usual activities, unintended increase or decrease in appetite/weight, sleeping more or less than usual, being agitated or lethargic, feeling worthless or inappropriately guilty or self critical, having difficulty concentrating or making decisions, & thinking of death & dying. Suicidal ...Read more
- Talk to a doctor live online for free
- Prednisone and antibiotics for bronchitis
- Is it dangerous to take lorazepam with tramadol for pain and depression?
- Prednisone and ear infection
- Ask a doctor a question free online
- Prednisone and xanax
- Prednisone and sun exposure
- Prednisone and prozac
- Does large doses of prednisone increase problems with tendons and ligaments?
- Talk to a psychiatrist online for free